Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


facial wasting
Jun 22, 2003

Hello, I have just been diagnosed with HIV, My CD4 count is 125 and my viral load is 232,000. My doctor wants to start me on Combivir 2x a day and Sustiva 1x a day. Will I be subject to facial wasting while I am on these meds?? Thank you.

Response from Dr. Conway

Based on your CD4 count, it is certainly a good idea for you to start HAART (along with prophylaxis for PCP). Combivir/Sustiva is an excellent combination, and one that is easy to take (three pills/day). With respect to facial wasting there are, unfortunately, no guarantees. That being said, this is a very "low risk" regimen. The key will be for you to watch yourself very carefully and report any changes (if any) you see to your doctor, to discuss options for a change in therapy, or some other intervention. With some of these side effects related to changes in the appearance of your body, the earlier you do something about them, the better.

Good Luck!!!



Previous
Severe skin rash (Kaletra&Combivir)
Next
silicone injections

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement